Alert archive / Louisiana / Lake Wind Advisories in 2010
Lake Wind Advisory 21, NWS Jackson, MS
NWS Jackson, MS issued this lake wind advisory at Mar 31, 2010, 3:42 AM CDT for East Carroll Parish, Louisiana; Chicot County, Arkansas. It took effect at Mar 31, 2010, 10:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2010, 3:42 AM CDT (08:42 UTC)
- In effect from
- Mar 31, 2010, 10:00 AM CDT
- Expired
- Mar 31, 2010, 6:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Jackson, MS
Counties Chicot County, AR, East Carroll Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 144 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 8.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2850 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
690 WWUS74 KJAN 310842 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 342 AM CDT WED MAR 31 2010 ARZ075-LAZ009-311645- /O.NEW.KJAN.LW.Y.0021.100331T1500Z-100331T2300Z/ CHICOT-EAST CARROLL- INCLUDING THE CITIES OF...DERMOTT...LAKE VILLAGE...EUDORA... LAKE PROVIDENCE 342 AM CDT WED MAR 31 2010 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING. SOUTH WINDS OF 15 TO 20 MPH WITH GUSTS TO 25 MPH CAN BE EXPECTED LATER THIS MORNING AND AFTERNOON AS A LOW PRESSURE SYSTEM DEVELOPS OVER THE SOUTHERN PLAINS. WIND WILL SUBSIDE EARLY THIS EVENING...ESPECIALLY AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ EC
1 follow-up statement
034 WWUS74 KJAN 311530 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 1030 AM CDT WED MAR 31 2010 ARZ075-LAZ009-312300- /O.CON.KJAN.LW.Y.0021.000000T0000Z-100331T2300Z/ CHICOT-EAST CARROLL- INCLUDING THE CITIES OF...DERMOTT...LAKE VILLAGE...EUDORA... LAKE PROVIDENCE 1030 AM CDT WED MAR 31 2010 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. SOUTH WINDS OF 15 TO 20 MPH WITH GUSTS TO 25 MPH CAN BE EXPECTED FROM MIDDAY THROUGH THE LATE AFTERNOON AS A LOW PRESSURE SYSTEM DEVELOPS OVER THE SOUTHERN PLAINS. WIND WILL SUBSIDE EARLY THIS EVENING...ESPECIALLY AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ 21
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this lake wind advisory went out at Mar 30, 8:46 PM CDT, 6 hours 56 minutes earlier.
Area forecast discussion, Mar 30, 8:46 PM CDT, 6 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 846 PM CDT TUE MAR 30 2010 .UPDATE...OTHER THAN MINOR ADJUSTMENTS TO HOURLY GRIDS...FORECAST IS IN GOOD SHAPE WITH NO UPDATES NEEDED. NEW SET OF PRODUCTS POSTED... UPDATED AVIATION DISCUSSION BELOW. /BK/ && .PREV DISCUSSION... /ISSUED 241 PM CDT TUE MAR 30 2010/ DISCUSSION...SHORT TERM(TONIGHT THROUGH FRIDAY)...A N-S SURFACE RIDGE OVER SERN MS/SWRN AL MOVING SLOWLY EWD KEEPING LIGHT BACKING WIND REGIME IN PLACE WITH SLY FLOW ALREADY UNDERWAY ALONG MS RIVER CHANNEL. DECENT RAIDIATIONAL COOLING NIGHT STRAIGHT AHEAD AS THE SURFACE HIGH EXPANDS SOMEWHAT THROUGH EARLY WEDNESDAY. THEN...RETURN SLY FLOW WILL START PICKING UP FOR THE ENTIRE CWFA BUT ESPECIALLY W OF I-55 WITH 10-16KTS EXPECTED. THERE MAY BE A COUPLE OF HOURS OF LWA CRITERIA IN PORTIONS OF THE DELTA WEDNESDAY AFTERNOON BUT WILL HAVE BIGGER WIND 'FISH-TO-FRY' ON THURSDAY WHEN PRESSURE GRADIENT GETS CLOSER TO A 5MB SPREAD. THINNING HIGH LEVEL CLOUDS ACROSS THE OZARKS WILL BLEED INTO THE DELTA THIS EVENING BUT SHOULD THIN EVEN MORE THROUGH EARLY WEDNESDAY AS BUILDING UPPER RIDGE AXIS DEVELOPS FROM SERN TX. UPPER ANTICYCLONE SHOULD RESIDE OVER NW FL BY THURSDAY FORMING A VERY TEMPORARY REX BLOCK OVER THE ERN HALF OF THE GULF OF MEXICO WHICH THEN HOLDS THROUGH FRIDAY BEFORE MOVING E. THE RESULT...MORE WARMING EXPECTED FOR HIGHS WEDNESDAY(80F) AND THURSDAY(81-83F) BEFORE LOW LEVEL MOISTURE BEGINS TO RAMP UP THURSDAY NIGHT. GULF STRATUS LAYER PROBABLY LIFTING INTO THE REGION AFTER MIDNIGHT THURSDAY NIGHT FOR AT LEAST WRN HALF OF CWFA. THIS STRATUS COULD EASILY IMPACT BOTH LOWS AND HIGHS FOR FRIDAY WITH A NARROWING DIURNAL RANGE...EXPECT LOWS 45-55F AND HIGHS 80-85F. WINDS/CLOUDS WILL BEGIN INCREASING FROM WEST TO EAST FRIDAY NIGHT AS AN UPPER LEVEL TROUGH SWINGS EAST ACROSS THE SOUTHERN PLAINS TOWARDS THE REGION. THIS UPPER TROUGH WILL THEN EJECT NORTHEAST TOWARDS THE MID SOUTH AND MID MISSISSIPPI RIVER VALLEY REGIONS SATURDAY. 12Z GFS... GFS ENSEMBLE MEANS AND LATEST ECMWF ALL PINNING DOWN SATURDAY AS THE PRIME WINDOW FOR SHRA/TSRA TO SWEEP THROUGH THE REGION AS A SURFACE LOW LIFTS NEWD ACROSS THE OZARKS AND INTO THE MO BOOTHEEL WHILE DRAGGING A COLD FRONT THROUGH OUR CWFA. CONFIDENCE IMPROVING ABOUT THE IMPACTS OF THIS SYSTEM WITH PWATS NOW PROGGED TO RISE TO NEAR 1.6 INCHES IN A RIBBON AHEAD OF THE FRONT ALONG WITH 60-65F SURFACE DEWPOINTS(ECMWF EVEN HIGHER). DESPITE THE MORE STABLE TIME OF DAY FOR THE FRONTAL PASSAGE...FAVORABLE VEERING WIND PROFILES AND ROBUST DYNAMICS FOR EARLY APRIL CLIMATOLOGIES LOOK MUCH TOO OMINOUS TO HOLD OFF MENTIONING STRONG/SEVERE TSRA POTENTIAL ANY LONGER IN THE HWOJAN. /40/ WILL DEFER TO PREV DISCUSSION FOR SUNDAY THROUGH NEXT TUESDAY...AS THE FRONT PUSHES EAST AND OUT OF THE CWA BY SATURDAY NIGHT... MODELS SHOW IT EVENTUALLY HANGING UP AND WASHING OUT ACROSS THE NORTHERN GULF COAST AS HIGH PRESSURE BUILDS INTO THE REGION FROM THE WEST. AS OF RIGHT NOW...EASTER IS LOOKING RATHER PLEASANT WITH MOSTLY CLEAR SKIES EXPECTED DURING THE AFTERNOON AS HIGHS CLIMB INTO THE MID 70S. HIGH PRESSURE WILL SHIFT EAST ACROSS THE REGION SUNDAY NIGHT INTO MONDAY KEEPING THINGS QUIET ACROSS THE AREA THROUGH AT LEAST MONDAY NIGHT. RAIN CHANCES COULD ONCE AGAIN BE ON THE INCREASE THROUGH THE DAY TUESDAY AS ANOTHER STORM SYSTEM MOVES ACROSS THE PLAINS AND INTO THE GREAT LAKES REGION. THIS SCENARIO WILL CAUSE ANOTHER COLD FRONT TO APPROACH THE CWA BY TUESDAY NIGHT. /19/ && .AVIATION...VFR CONDS XPCTD THRU WED AFTN AS HIGH PRES GRADUALLY SHIFTS E OF THE ARKLAMISS. LGT SRLY WINDS WILL DEVELOP ALL AREAS TONIGHT...WITH SRLY WINDS CONTINUING TOMORROW. CHANCE OF MVFR VIS AT MEI/JAN/HBG TONIGHT ALTHOUGH CONFIDENCE IS LOW AT THIS POINT. S GUSTS TO 18KTS WILL BE PSBL AT GLH WED AFTN AS THE PRES GRADIENT BEGINS TO TIGHTEN. /BK/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 44 80 47 82 / 0 0 0 0 MERIDIAN 37 80 41 82 / 0 0 0 0 VICKSBURG 44 81 47 81 / 0 0 0 0 HATTIESBURG 43 80 47 81 / 0 0 0 0 NATCHEZ 45 81 48 81 / 0 0 0 0 GREENVILLE 48 79 51 81 / 0 0 0 0 GREENWOOD 44 80 48 82 / 0 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BK
Hazardous weather outlook, Mar 30, 2:27 PM CDT, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 227 PM CDT TUE MAR 30 2010 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 311930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 227 PM CDT TUE MAR 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY A STRONG STORM SYSTEM WILL MOVE THROUGH THE ARKLAMISS ON SATURDAY AND THIS MAY PRODUCE STRONG TO POSSIBLY SEVERE THUNDERSTORMS. THERE IS STILL SOME QUESTION AS TO THE TIMING AND STRENGTH OF THIS SYSTEM... SO PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS AND HAZARDOUS WEATHER OUTLOOKS ON THE POTENTIAL FOR SEVERE WEATHER THIS WEEKEND. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED ON SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 15
Nearby
Lake Wind Advisories in Louisiana, 2010Lake Wind Advisories in Arkansas, 2010Every lake wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.